Skip to main content

See also:

FDA safety alert for acetaminophen prescription combination with other drugs

Posted on the (FDA) U.S. Food and Drug Administration website on Jan. 14 is a recommendation for health care professionals to stop dispensing and prescribing drugs that are combined with more than 325 mg of acetaminophen per capsule, tablet or other dosage unit.

The FDA recommendation for health care professionals to stop dispensing and prescribing drugs that are combined with more than 325 mg of acetaminophen per capsule
Photo by Scott Olson/Getty Images

They are recommending that health care professionals “consider prescribing combination drug products that contain 325 mg or less of acetaminophen.”

The FDA safety alert states that: “There are no available data to show that taking more than 325 mg of acetaminophen per dosage unit provides additional benefit that outweighs the added risks for liver injury.”

Acetaminophen overdose can cause liver failure and possibly requiring a liver transplant or even cause death.

The FDA states that there have been cases of severe liver injury from taking more than the recommended dosage of acetaminophen and from drinking alcohol while taking the drug.

If you are taking acetaminophen for headaches follow this link: Dr. Oz to read about Dr. Oz recommendations on all-natural headache cures. Which include using Peppermint Oil, and drinking Ginger Tea.

For more natural pain relieving solutions from Dr. Oz see: 4 herbs for natural pain relief